MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-02-60
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report of a centrifugal pump cp5 shut down during procedure.Reportedly, the screen went black and there was no flow.It was reported that the customer did not recall if the back of the cp5 console was inadvertently touched.However, it was decided to shut down all the console and restart it.Within seconds, the power came back to the centrifugal pump console and we were able to resume bypass.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.As precaution, the control panel was replaced with another.
 
Additional Manufacturer Narrative
Through follow-up communication livanova learned that the issue could not be reproduced and that the device is in use and functional at customer facility.In technician opinion, it is likely that a mistake was made by the perfusionist by accidentally turning off the switch.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The involved cp5 panel was manufactured in 2020 and according to the analysis of the complaints database, no similar events have been reported in the past.Taking into account that the unit was found working as per specifications, that the unit is still in use without showing deviations and based on the reported information, the most likely root cause of the event is traced back to an unintended user error, who most likely turned the switch off.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key14562943
Report Number9611109-2022-00272
Device Sequence Number20107675
Product Code DWA
UDI-Device Identifier04033817901006
UDI-Public(01)04033817901006(11)200701
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-02-60
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer06/21/2022
07/25/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date07/19/2022
08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown